Alert archive / Mississippi / Tornado Warnings in 2026

Tornado Warning 7, NWS Jackson, MS

January 10, 20264 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Jan 10, 2026, 1:37 AM CST for 4 counties in Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2026, 1:37 AM CST (07:37 UTC)
Expired
Jan 10, 2026, 2:20 AM CST
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 1:58 AM CSTTORNADOWanilla, MSAn EF-0 tornado briefly touched down in the Wanilla community in northern Lawrence County. The tornado caused very minor tree damage along Smith Ferry Road and Old Highway 27. The tornado dissipated just beyond Old Highway 27 near the Pearl River. The path was

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 7:46 PM CSTTornado WatchSPC13 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

102 
WFUS54 KJAN 100737
TORJAN
MSC029-077-085-127-100845-
/O.NEW.KJAN.TO.W.0007.260110T0737Z-260110T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
137 AM CST Sat Jan 10 2026

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southwestern Simpson County in central Mississippi...
  Northeastern Lincoln County in south central Mississippi...
  Northern Lawrence County in south central Mississippi...
  Southeastern Copiah County in central Mississippi...

* Until 245 AM CST.

* At 137 AM CST, a severe thunderstorm capable of producing a tornado
  was located near East Lincoln, or near Brookhaven, moving northeast
  at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sontag and Wanilla around 145 AM CST.
  Oma around 150 AM CST.
  Rockport around 155 AM CST.
  New Hebron and Shivers around 205 AM CST.
  Union around 210 AM CST.
  Pinola around 215 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3153 9041 3187 9028 3190 8995 3176 8996
      3176 8997 3170 8997 3149 9033
TIME...MOT...LOC 0737Z 228DEG 34KT 3156 9034 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
4 follow-up statements
816 
WWUS54 KJAN 100752
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
152 AM CST Sat Jan 10 2026

MSC085-100801-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-260110T0845Z/
Lincoln MS-
152 AM CST Sat Jan 10 2026

...THE TORNADO WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CST for central and
south central Mississippi.

&&

LAT...LON 3171 9024 3182 9018 3190 8995 3176 8996
      3176 8997 3170 8997 3156 9021 3156 9024
TIME...MOT...LOC 0751Z 228DEG 34KT 3165 9022 

$$

MSC029-077-127-100845-
/O.CON.KJAN.TO.W.0007.000000T0000Z-260110T0845Z/
Simpson MS-Lawrence MS-Copiah MS-
152 AM CST Sat Jan 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR
SOUTHWESTERN SIMPSON...NORTHERN LAWRENCE AND SOUTHEASTERN COPIAH
COUNTIES...

At 151 AM CST, a severe thunderstorm capable of producing a tornado
was located over Sontag, or 9 miles northwest of Monticello, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Sontag, Rockport, Oma, and Wanilla around 155 AM CST.
  New Hebron and Shivers around 205 AM CST.
  Pinola around 215 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3171 9024 3182 9018 3190 8995 3176 8996
      3176 8997 3170 8997 3156 9021 3156 9024
TIME...MOT...LOC 0751Z 228DEG 34KT 3165 9022 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
558 
WWUS54 KJAN 100800
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
200 AM CST Sat Jan 10 2026

MSC029-100809-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-260110T0845Z/
Copiah MS-
200 AM CST Sat Jan 10 2026

...THE TORNADO WARNING FOR SOUTHEASTERN COPIAH COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CST for central and
south central Mississippi.

&&

LAT...LON 3162 9017 3167 9019 3175 9014 3175 9012
      3177 9013 3178 9012 3177 9012 3177 9011
      3179 9011 3186 9007 3190 8995 3176 8996
      3176 8997 3170 8997 3160 9013
TIME...MOT...LOC 0759Z 228DEG 34KT 3171 9015 

$$

MSC077-127-100845-
/O.CON.KJAN.TO.W.0007.000000T0000Z-260110T0845Z/
Simpson MS-Lawrence MS-
200 AM CST Sat Jan 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR SOUTH
CENTRAL SIMPSON AND NORTHERN LAWRENCE COUNTIES...

At 159 AM CST, a severe thunderstorm capable of producing a tornado
was located over Oma, or 10 miles north of Monticello, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  New Hebron and Shivers around 205 AM CST.
  Pinola around 210 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3162 9017 3167 9019 3175 9014 3175 9012
      3177 9013 3178 9012 3177 9012 3177 9011
      3179 9011 3186 9007 3190 8995 3176 8996
      3176 8997 3170 8997 3160 9013
TIME...MOT...LOC 0759Z 228DEG 34KT 3171 9015 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
546 
WWUS54 KJAN 100810
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
210 AM CST Sat Jan 10 2026

MSC077-127-100845-
/O.CON.KJAN.TO.W.0007.000000T0000Z-260110T0845Z/
Simpson MS-Lawrence MS-
210 AM CST Sat Jan 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR SOUTH
CENTRAL SIMPSON AND NORTHEASTERN LAWRENCE COUNTIES...

At 210 AM CST, a severe thunderstorm capable of producing a tornado
was located near New Hebron, or 12 miles northwest of Prentiss,
moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  New Hebron and Shivers around 215 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3170 9010 3188 8995 3176 8996 3176 8997
      3170 8997 3166 9005
TIME...MOT...LOC 0810Z 236DEG 30KT 3171 9003 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
822 
WWUS54 KJAN 100820
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
220 AM CST Sat Jan 10 2026

MSC077-127-100829-
/O.CAN.KJAN.TO.W.0007.000000T0000Z-260110T0845Z/
Simpson MS-Lawrence MS-
220 AM CST Sat Jan 10 2026

...THE TORNADO WARNING FOR SOUTH CENTRAL SIMPSON AND NORTHEASTERN
LAWRENCE COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until 400 AM CST for south central
and central Mississippi.

&&

LAT...LON 3170 9010 3188 8995 3176 8996 3176 8997
      3170 8997 3166 9005
TIME...MOT...LOC 0816Z 228DEG 34KT 3177 8995 

$$

86

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 9, 11:34 PM CST, 2 hours 3 minutes earlier. Its key messages:

  • Flash flooding and additional severe weather remain concerns into early Saturday morning.
  • Much cooler temperatures are expected following the cold front this weekend.
  • Colder weather may be in store in the longer range.
Area forecast discussion, Jan 9, 11:34 PM CST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1134 PM CST Fri Jan 9 2026

...New AVIATION...

.KEY MESSAGES...

  - Flash flooding and additional severe weather remain concerns
    into early Saturday morning.

  - Much cooler temperatures are expected following the cold
    front this weekend.

  - Colder weather may be in store in the longer range.

&&

.MESOSCALE UPDATE...
Issued at 915 PM CST Fri Jan 9 2026

A large shield of rain showers extends across much of the area
north of I-20, while from I-20 south, precip is more convective
and scattered. Aside from an isolated storm currently near Delhi,
most of the convection early this evening has been rather tame
thanks to lackluster instability, meager wind shear, and somewhat
nebulous forcing. However, low level wind fields are beginning to
strengthen, and an approaching upper trough is expected to provide
sufficient forcing to result in an increase in convective
coverage. While instability will be more marginal, increasing
warm/moist advection may provide sufficient instability for
additional severe convection with potential for tornadoes that
lean more on the weak/brief side of the spectrum. How far north
this instability will reach remains a question, as ongoing shower
activity over our northern half will sustain more stable low level
conditions. With a lack of more coherent forcing, this will not
be the type of threat that is confined to a specific line of
storms that is easily timed out. Instead, this will be more of an
ongoing, albeit marginal, threat over a longer period of time. A
Tornado Watch has been posted for counties/parishes along I-20 and
south through 4 AM.

Another hazard of concern that continues tonight is flooding. We
have seen efficient rains with the convection so far today,
resulting in faster accumulation. This has particularly been the
case in southeast MS where convection has been more plentiful, and
observed totals across Lamar, Forrest, and Jones counties has
surpassed 5" in many areas, with one observation over 7" near
Eastabuchie. Thankfully coming into this event, area streams were
running below normal, and beyond pesky ponding and temporary minor
issues, no flash flooding has been reported across our area thus
far. However, as additional rain falls overnight through early
Saturday morning, the threat remains that we reach the tipping
point with saturation and runoff and begin to observe flash
flooding issues. A Flood Watch remains in effect for much of the
area, except in our northern/western areas where observed amounts
are lesser and thus flooding is less likely going forward. /DL/

&&

.DISCUSSION...
Issued at 345 PM CST Fri Jan 9 2026

Tonight: A shortwave trough crossing the Southern Plains is
approaching our region and increasing large scale ascent, and this
will maintain our current marginal/slight severe and heavy rain
event as we go into the evening. Compared to previous forecasts,
the threats have become more confined to southern/eastern portions
of the area, and diminishing low level shear will help to further
reduce the tornado threat as we go into the evening. There could
be a slight rebound in low level shear parameters late this
evening when the shortwave trough approaches and helps to back and
strengthen low level wind fields, and this may be the brief
window of time to monitor for any additional tornado threats.
Otherwise, damaging wind gusts would be the primary concerns, and
thunderstorm risk should diminish prior to daybreak. With very
moist air continuing to be transported into the system, rainfall
is quite efficient with the deep convection and this will continue
to support a flash flood threat where convection can become
focused for 2+ hours.

Saturday through Sunday: The front and lingering light rainfall
will push through quickly in the morning, and then much drier and
cooler air will advect in behind the front, with the greater cold
advection holding off until Saturday night/Sunday. While
temperatures will actually be just a little below normal, they
will feel much cooler after the recent very warm conditions.

Sunday night through the upcoming week: The forecast will be on
the cool side and mostly dry with northwest flow aloft being the
strongest influence. Global models are keying in on a bigger
surge of cold air into the forecast area as we finish up next
week, when amplification of eastern CONUS longwave trough is
forecast by most guidance now. It doesn't appear this will be
dangerously cold air, but it would still be impactful given the
timing in mid winter. /EC/

&&

.AVIATION...
(06Z TAFS)
Issued at 1134 PM CST Fri Jan 9 2026

Ceilings continue to fall across the region and will reach IFR
category at most if not all sites with visibility frequently
falling to MVFR/IFR, especially in areas of heavier rain.
Scattered SHRA and TS are currently ongoing, and coverage is
expected to increase overnight ahead of a cold front. Some
storms, mainly in south MS and central LA could be severe with 50
kt wind gusts and a tornado possible. Rain will decrease from west
to east on Saturday morning with wind shifting to northwest and
becoming gusty at times during the day. Visibility restrictions
are expected to go away with the departure of the rain, but
ceilings will be slow to recover and MVFR conditions may continue
late into the afternoon hours across most of the area and perhaps
even into the evening at some terminals. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  67  38  52 / 100  80   0   0
Meridian      64  70  38  53 / 100  80   0   0
Vicksburg     62  65  37  53 / 100  60   0   0
Hattiesburg   69  75  43  60 / 100  80  10   0
Natchez       62  67  39  55 / 100  60   0   0
Greenville    58  60  37  48 / 100  30   0   0
Greenwood     59  63  36  50 / 100  60   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until midnight CST tonight for MSZ038-039-043>046-
     048>066-072>074.

LA...None.
AR...None.
&&

DL/EC

In the hours before

Local storm report, Jan 9, 9:39 PM CST, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
939 PM CST Fri Jan 9 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Flash Flood      Columbia                31.26N 89.83W
01/09/2026                   Marion             MS   Law Enforcement

            Law enforcement reported multiple streets
            and intersections flooded across the city of
            Columbia.

&&

CR
Local storm report, Jan 9, 10:53 PM CST, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1053 PM CST Fri Jan 9 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Tstm Wnd Dmg     4 SW Delhi              32.41N 91.53W
01/09/2026                   Richland           LA   Law Enforcement

            A large tree limb was downed across Parish
            Line Rd near College Rd.

&&

CR
Special weather statement, Jan 9, 11:42 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
1142 PM CST Fri Jan 9 2026

ARZ075-MSZ018-019-034-035-100645-
Chicot AR-Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
1142 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT CHICOT...SOUTHWESTERN
SUNFLOWER...WASHINGTON...NORTHWESTERN HUMPHREYS AND SOUTHEASTERN
BOLIVAR COUNTIES THROUGH 1245 AM CST...

At 1142 PM CST, Doppler radar was tracking a strong thunderstorm near
Chicot Junction, or 10 miles south of Lake Village, moving northeast
at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lake Village around 1150 PM CST.
  Greenville, Wayside, and Avon around 1155 PM CST.
  Leland and Metcalfe around 1205 AM CST.
  Arcola and Tribbett around 1210 AM CST.
  Holly Ridge around 1215 AM CST.
  Indianola around 1220 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3330 9048 3301 9117 3300 9133 3301 9141
      3318 9146 3338 9146 3371 9077
TIME...MOT...LOC 0542Z 240DEG 46KT 3319 9133

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

86

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:17 PM CSTFlash Flood WarningJANJefferson Davis, Lamar, Marion97 min
Jan 9, 9:14 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren30 min
Jan 9, 11:42 PM CSTSpecial Weather StatementJANWashington63 min
Jan 10, 3:23 AM CSTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence67 min
Jan 10, 3:51 AM CSTFlash Flood WarningJANCovington, Franklin, Jefferson Davis, Lawrence, Lincoln, Simpson3 hr
Jan 10, 3:53 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith67 min
Jan 10, 3:54 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale34 min
Jan 10, 4:17 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones58 min
Jan 10, 4:23 AM CSTTornado WarningJANCovington, Jefferson Davis, Jones67 min
Jan 10, 4:49 AM CSTSpecial Weather StatementJANNewton, Simpson, Smith56 min
Jan 10, 5:12 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Smith63 min
Jan 10, 5:35 AM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Lamar and 4 more2 hr
Jan 10, 5:48 AM CSTTornado WarningJANClarke42 min
Jan 10, 7:31 AM CSTFlash Flood WarningJANForrest, Jones, Lamar, Marion2 hr
Jan 10, 10:02 AM CSTRiver Flood WarningJANJones71 hr

Nearby

Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.